MAUDE Adverse Event Report: OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

OVESCO ENDOSCOPY AG DIAGNOSTIC FTRD SET; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Model Number 13
Health Effect - Clinical Codes Perforation (2001); Abdominal Distention (2601); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was in for colonoscopy with endoscopic ultrasound and possible full thickness resection device (ftrd).Lesion found and assessed by doctors.They felt it needed to be removed via ftrd.After performing clip placement and snaring of lesion it was quickly noted that there was a sigmoid colon perforation.The scrub tech looked at the ftrd system that was removed from the scope and saw that the ovesco clip did not deploy.So, the clip did not grab the tissue prior to snaring and cutting the lesion.Doctor (who had performed ftrd) then decided to stitch with x-tack sutures.Patient's belly became severely distended and veress needle had to be placed into the abdomen by doctor.Doctor was able to suture the perforation, however, patient had to be admitted.Ftrd was attempting to be used to close a large defect/hole in the mucosa after a polypectomy.For some reason clip that closed the gap did not attach to patient and the defect/hole was closed with suture instead.Device retained and placed in red bin.Staff unable to tell if was device, user or anatomy.

Brand Name
DIAGNOSTIC FTRD SET
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
OVESCO ENDOSCOPY AG
120 quade drive
cary NC 27513
MDR Report Key12786495
Report Number12786495
Device Sequence Number14473396
Product Code OCZ
UDI-Device Identifier04260206311072
UDI-Public(01)04260206311072(17)230430(10)826006
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2021
Report Date (Section F) 10/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13
Device Catalogue Number200.76
Device Lot Number826006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/10/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale
Patient Weight67 KG
Date Report Sent to FDA10/10/2021